I am 21 years old. I have been on the Depo Provera shot for about a year now. I have not gotten my period since I took the first shot but just started spotting. I've had headaches and felt nauseous for the past couple of days. Could I be pregnant? I also just had a UTI yesterday. They are common among the women of my family and I have had UTI's before, but I'm wondering if this could have any explanation to the way I'm feeling or the spotting that is occurring.
I was on Depo for 5 years. I started having spotting about a year into it as well after no periods at all. After 5 years I quit receiving the shots. It took 3 years and hormone therapy for my hormones to regulate and for my body to start having regular periods again. It was terrible. If I had the choice again I never would have started taking Depo. I had no clue how badly it effected your natural hormones and how much work it would take for my body to be normal again.
I was on the depo for about a year too and my period was very strange, I got it every few months and it was always very light flow and could last weeks at a time. People say that you're not supposed to get your period on the depo but everyone I have talked to still got it, it was just unpredictable and weird. Still, it did work in terms of birth control for me, I never got pregnant and didnt use condoms either.
No, you're not pregnant if you've not missed any shots. What you're experiencing are hormonal symptoms, though (so could seem like pregnancy symptoms).
I've had this on Depo. What you need to do is have your next couple of shots at 8/9 weeks instead of the normal intervals. This will stop the bleeding again, & you can return to have future injections at the normal intervals. Worked every time for me, & I was on Depo 18 years with a couple of breaks.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depo-Provera - this is my 2 nd depo shot I have been experencing a lot of cramping an some spotting?
Updated 21 May 2018 • 3 answers
Updated 18 Sep 2015 • 1 answer
Updated 15 Feb 2015 • 1 answer
Updated 17 Feb 2016 • 1 answer
Updated 3 May 2017 • 1 answer